Testosterone Overdose


Testosterone is a sex hormone that is naturally occurring. Low levels of this hormone may produce symptoms and it is given as a treatment to these conditions. Individuals who receive this treatment are at risk for an overdose especially if they take in more than the prescribed dosage [1].


What is Testosterone?

Testosterone is the sex hormone that is primarily responsible for male sexual characteristics and is produced by the testes. Small amounts are present in women and they are produced by the ovaries and the adrenal glands. When a man has a low level of testosterone, he may experience symptoms of hormonal imbalance such as impotence and delayed puberty.

These individuals receive testosterone in order to increase its amount in the body. Side effects of undergoing testosterone therapy may include hypersensitivity to the drug, nausea and vomiting, shortness of breath, swelling in the ankles, increased erection of the male sexual organ or painful urination. The physician must be contacted right away in case any of these symptoms appear [1, 2].


Testosterone uses benefits

How much Testosterone Overdose?

The amount of testosterone to overdose an individual differs for every person. It relies on factors such as the needs of the person and their ability to metabolize testosterone [1, 2, 3].


Who is at risk for Testosterone Overdose?

Individuals who undergo testosterone therapy are at risk for an overdose especially if they take the drug without the supervision of a physician. There are athletes who take testosterone in the belief that this will improve their performance [1, 2, 3].

What are Testosterone Overdose symptoms?

Symptoms of an overdose in testosterone may include, blurring of vision, temporary blindness, sudden weakness of one side of the body, seizures, headaches, slurring of speech or sudden inability to speak. These symptoms occur suddenly and are more severe than the side effects of testosterone therapy [1, 2, 3, 4].

What are Testosterone Overdose management?

If a person is suspected to overdose on testosterone, medical attention should be sought right away. The management for this is to avoid taking in additional testosterone while it is still elevated. There is no need for an antidote because the body will be able to metabolize this hormone. The focus of the treatment is to manage the symptoms which may have occurred as a result of the overdose [1, 2, 3, 4].


How to prevent Testosterone Overdose?

In order to avoid overdosing on testosterone, only take this hormone as prescribed by the physician. Never increase the dose without the knowledge of the physician. The drugs should also be kept out of reach of children to prevent any incidents. Also, the storage wrappers of testosterone medications may contain residual amount and this could be taken in by children or pets. Ensure that the wrappers and containers are disposed properly [1, 2, 3, 4].

Here are just some information regarding testosterone overdose. If you know more about this condition such as symptoms, treatment or other prevention, feel free to comment below.

References

  1. Drugs.com. (2015, June 14). Testosterone Injection. Retrieved from Drugs.com: https://www.drugs.com/testosterone.html
  2. Brucker, T., Gibson, J., Bolt, B., & Garza, A. (2015, September 8). Testosterone. Retrieved from RxWiki: http://www.rxwiki.com/testosterone
  3. RxList. (2010, December 15). Depo-Testosterone. Retrieved from RxList: http://www.rxlist.com/depo-testosterone-drug/patient-avoid-while-taking.htm
  4. Kingsberg Medical. (2016). Testosterone Overdose: How to Avoid Negative Effects. Retrieved from Kingsberg Medical: https://www.hght.com/testosterone/symptoms-of-testosterone-overdose/

Similar Posts:


Leave a Reply

Your email address will not be published.